I have APS,RA and Fibromyalgia so I am warfarin n have been on this since last year.I got diagnosed with APS in brain as neurologist couldn't find answers to my involuntary movements and jerky walking until my RA consultant saw coagulation hIghtfield makers and said I would he on warfarin for walking etc improved but I came in hospital for cologos copy but collapsed with massive headache in waiting room. Admitted and had crisis and wasnt for few days that began to get well. Then one morning woke with fluttering in head n unable to walk. My problems from last year have returned. Had MRI on brain n CT on stomach n chest n special blood tests.All ok just waiting for blood tests results. Now they are going to discharge me and I cant walk properly

18 Replies

  • Have they tried you on anything other than Warfarin? MaryF

  • I am also on sulfasalazine, Pregabalin, steroids,hydroxychlora quin, and calcichew and risonidrate and Lanzaprasol

  • Before they discharge you they should check that you can manage at home if you can't walk. Do you have someone to support and care for you etc, has your home got the appropriate equipment needed so you can manage. What rehab needs will you have and what is your care plan?

    You need to ask all these questions and if they can't answer them tell them you can't go home until they can.

  • They keep back tracking with different doctors coming and giving me different info.she is going to liase with RA consultant who treats me for APS and the neurologist tomorrow n chase blood tests up.will be trying leg brace on right leg tomorrow under protest as can't see how that will stop my body jerks and only make me more unstable. It's crazy in here but they are the experts

  • How is your INR these days? You know we get symptoms from INR that is not high enough.

    The Neurologists do not know as much about APS that we wish they would. They do not understand that this illness is all about too thich blood - and it has to be propperly thinned at a stable INR, high enough to avoid damage to our body.

    Kerstin in Stockholm

  • Thing is I was like this for 6 months last year before got diagnosed .my INR has been upto 3.5 in here but I can't get through to them that I need to be consistently on 6's and 7's mg warfarin. Consultant has now moved range upto 4. But when it was 3.5 was only given 3mg. It's crazy in here

  • Well Kirsten since coming in hospital it's gone from 1.2 to 1.0 for three days then 1.3 to 2 then 2.3 so they then decided to put me on 7mg warfarin as I protested. So for three days on 7mg and it raises to 3.3 so they dropped warfarin to 6mg then 4mg at 3.2 then was 3.5 so they gave me 3mg where it dropped to 2 6 so was given dropped to 2.1 so gave me 5mg then no INR test for 4 days as weekend and insufficient blood for one so now at 2.6 and given me 7mg.heads want knocking together.two days ago I was told moving my range upto 4.why oh why don't doctors liase's our health they are messing with.will be 20 days in here tomorrow. Hope you can understand all this Kirsten. Big hug to you

  • Well, they are really trying hard. I am sure you are at a better INR next time.

    Big hug to you also!


  • I understand. Sorry about that.

    As APsnotFab says; do not let them send you home before you are able to manage it all!


  • I just wish they would find out why and stop this jerky walking and involuntary movements. Something has set it off again.last year he told me it was because sticky blood is in my brain but all problems ceased til coming into hospital again.surely they should know.I can no longer walk without someone hanging onto me which is why we have just had to cancel our walking holiday to Madeira. It's crazy

  • I wonder if you have got a close contact with an APS-Doctor there at the hospital or able to phone the one you usually see?


  • I usually see this RA consultant who diagnosed me who said he was proficient in APS .Its all his under dogs and different doctors who come to see me including trainee GP here.sick of it

  • Do they give you a Fragmin-shot when you are low like under an INR of 3.0?

    You had this symptom before you started Warfarin but now you are also on a lot of other drugs and that can make it difficult to get a stable INR perhaps.

    Sorry about Madeira. I was there in 1990 I think. I have several paintings that I did from that beautiful island.

    Be well soon!


  • No they don't give fragmin shot.when I first came in hospital and collapsed and had crisis they did along with warfarin but stopped it when they moved me to this INR fluctuatedropping then between 1.0 - 3.5 but they were giving me 3mg warfarin when on this ward INR started at 2.1 and they stopped the fragmin.was 2.6 yesterday. He has upped my range to be upto 4 but you seem better at doctors than they are Kerstin x

    Now today physio is fitting my knee with a's my whole side that gives way and I try to save myself falling so it looks jerky. I have involuntary tic movements so how can knee brace solve that.

  • So sorry to read this. For what its worth- we're all cheering for you, Suggestion? Try to politrly chsllenge the Dr to try s fragmin dhot for a day ir 2and see if dymptoms improve. A change in activity or diet ( which would happen when someine --say--goes into a hospital--will likely change INR.

  • Just upping clonazepam again at night n a dose in morning.they just tried a leg brace on me and could see I nearly fell over so they took it off

  • Update is they haven't a clue! Told conferring with another specialist and I have to stay in hospital as I am unsafe .New been in hospital 22 days

  • Hang on and please continue to update what happens to you!


You may also like...